Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 481, NWS Memphis, TN

December 20, 201210 counties in Mississippi; Crittenden County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 20, 2012, 3:49 AM CST for 10 counties in Mississippi; Crittenden County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 3:49 AM CST (09:49 UTC)
Expired
Dec 20, 2012, 4:30 AM CST
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 1:07 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
617 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS54 KMEG 200949
SVRMEG
ARC035-MSC027-033-071-093-107-119-135-137-143-161-201030-
/O.NEW.KMEG.SV.W.0481.121220T0949Z-121220T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 430 AM CST

* AT 350 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ROBINSONVILLE TO SLEDGE TO DUBLIN...OR ALONG A LINE EXTENDING FROM
  11 MILES SOUTHEAST OF HUGHES TO 18 MILES EAST OF HELENA TO 12 MILES
  SOUTH OF CLARKSDALE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BATESVILLE...HERNANDO...SENATOBIA...GEORGE PAYNE STATE PARK AND
  JOHN W KYLE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
  LAKE...HORN LAKE...HORSESHOE LAKE...MOON LAKE AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3443 9043 3487 9044 3484 9043 3483 9041
      3487 9041 3482 8962 3400 8971 3401 9062
TIME...MOT...LOC 0950Z 272DEG 43KT 3484 9031 3443 9030
          3403 9051

$$
1 follow-up statement
050 
WWUS54 KMEG 201010
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CST THU DEC 20 2012

ARC035-MSC027-143-201020-
/O.CAN.KMEG.SV.W.0481.000000T0000Z-121220T1030Z/
CRITTENDEN AR-TUNICA MS-COAHOMA MS-
410 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COAHOMA...TUNICA
AND EXTREME SOUTH CENTRAL CRITTENDEN COUNTIES IS CANCELLED...

AT 410 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3402 9039 3443 9021 3485 9013 3482 8962
      3400 8971
TIME...MOT...LOC 1010Z 272DEG 43KT 3483 9002 3443 9007
          3402 9022

$$

MSC033-071-093-107-119-135-137-161-201030-
/O.CON.KMEG.SV.W.0481.000000T0000Z-121220T1030Z/
YALOBUSHA MS-TATE MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-MARSHALL MS-
LAFAYETTE MS-DESOTO MS-
410 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHERN DESOTO...WESTERN LAFAYETTE...SOUTHWESTERN MARSHALL...
PANOLA...EASTERN QUITMAN...NORTHERN TALLAHATCHIE...TATE AND
NORTHWESTERN YALOBUSHA COUNTIES...

AT 410 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FREES CORNERS TO PLEASANT GROVE TO BRAZIL...OR ALONG A LINE
EXTENDING FROM HERNANDO TO 13 MILES NORTHWEST OF BATESVILLE TO 12
MILES WEST OF CHARLESTON...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
BRAZIL...COURTLAND...DENTON...GLENVILLE...HERNANDO...SENATOBIA...
WAVERLY...FREES CORNERS...ROBINSON GIN...LOVE...ALPHABA...COCKRUM AND
LONGSTREET.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3402 9039 3443 9021 3485 9013 3482 8962
      3400 8971
TIME...MOT...LOC 1010Z 272DEG 43KT 3483 9002 3443 9007
          3402 9022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 3:17 AM CST, 32 minutes earlier.

Area forecast discussion, Dec 20, 3:17 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CST THU DEC 20 2012

.DISCUSSION...

TODAY AND TONIGHT...CURRENT PLAINS/MIDWEST STORM IS UNDERWAY WITH
A PREFRONTAL TROUGH ACROSS CENTRAL ARKANSAS AND THE TRUE COLD
FRONT JUST NEAR THE ARKANSAS/OKLAHOMA BORDER. LINE OF CONVECTION
IS ASSOCIATED WITH THE TROUGH...WHERE AS THE LEADING EDGE OF THE
STRONGEST WINDS WITH THE FRONT. A SEVERE THUNDERSTORM WATCH IS IN
PLACE FOR THE SOUTHWEST DELTA COUNTIES THROUGH 7AM. CONFIDENCE IS
HIGH THAT THIS WATCH WILL NOT BE NEEDED FURTHER EAST. SO IN THE
SHORT TERM CURRENT LINE OF STORMS WILL CONTINUE TO TRUCK ACROSS
THE MIDSOUTH THROUGH 9AM WITH GUSTY SOUTH AND SOUTHWEST WINDS OUT
AHEAD VEERING MORE WESTERLY BY NOONISH. ALSO MONITORING BACK EDGE OF
CONVECTIVE CLOUD COVER WHERE A 100 MILE WIDE DRY/CLEAR SLOT WAS
LOCATED OVER WESTERN ARKANSAS. THIS FEATURE WILL SHIFT INTO THE
MISSISSIPPI VALLEY SHORTLY AFTER SUNRISE ALLOWING FOR EFFICIENT
MIXING TO START. THIS MIXING SHOULD EAT AWAY ON SOME OF THE COLD AIR
STRATACU IN EASTERN OKLAHOMA. THE AFTERNOON SKIES WILL BE PARTLY
CLOUDY ACROSS THE SOUTHERN HALF AND MOSTLY CLOUDY ACROSS THE
NORTH. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS TO 45
TO 50 MPH ARE STILL EXPECTED OVER A GOOD PORTION OF THE
MIDSOUTH...WITH SLIGHTLY SLOWER SPEEDS ACROSS THE SOUTHEAST COUNTIES.
A WIND ADVISORY IS IN PLACE THROUGH 21/00Z...BUT MAY HAVE TO BE
EXTENDED THROUGH FRIDAY MORNING AS THE SHORT TERM MODELS INDICATE
925MB WINDS REMAINING ABOVE 40 KTS AND CAA STILL OCCURRING. WILL
LEAVE THE DAYSHIFT TO DECIDE OFF THE 12Z MODEL RUNS.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL CROSS THE
MISSISSIPPI VALLEY THIS PERIOD. BREEZY AND COOL CONDITIONS WILL BE
FELT ON FRIDAY WITH WIND CHILLS IN THE MORNING DROPPING INTO THE
TEENS AREA WIDE. HIGHS WILL ONLY CLIMB INTO THE 40S. WINDS WILL
RELAX LATE IN THE AFTERNOON AND DECOUPLE BY EVENING. LOWS WILL
DROP BACK INTO THE 20S WITH WINDS SHIFTING TO THE SOUTH BY
SATURDAY MORNING. SATURDAY WILL BE MILDER WITH CLEAR SKIES.

SUNDAY THROUGH CHRISTMAS DAY...THE ATMOSPHERE WILL BEGIN TO
MOISTEN BACK UP STARTING SUNDAY AS A WEAK CLIPPER TYPE FRONT DROPS
SOUTH THROUGH THE MIDWEST. MODELS INDICATE THE FRONT STALLING OUT
JUST TO OUR NORTH AND WEST BY SUNDAY NIGHT. THIS IS IN RESPONSE TO
A SHORTWAVE PICKING UP A WAVE ON THE BOUNDARY IN THE RED RIVER
VALLEY. THE THREAT FOR RAIN WILL INCREASE FROM THE SOUTH SUNDAY
AFTERNOON SPREADING NORTH OVERNIGHT. BETTER CHANCES FOR BOTH RAIN
AND THUNDER IS EXPECTED ON CHRISTMAS EVE. HOWEVER TIMING OF FROPA
IS NEARLY TWENTY FOURS DIFFERENT BETWEEN THE GFS AND EURO. HAVE
LEANED MORE WITH THE EURO INDICATING RAIN CHANCES WILL EXTEND INTO
CHRISTMAS DAY. HIGHS WILL MAINLY BE IN THE 50S.

EXTENDED...CURRENT SNOWPACK EXTENDING FROM KANSAS TO WISCONSIN
MAY ALLOW FOR COLDER TEMPERATURES THEN CURRENT MODELS ARE
INDICATING FOR WEDNESDAY. THIS COUPLED WITH A STRONGER CUTOFF LOW
CROSSING THE RED RIVER VALLEY HINTS AT THE POTENTIAL FOR WINTER
WEATHER IN THE REGION. HAVE PLACED A RAIN AND SNOW MIX IN THE
FORECAST FOR NOW AS MODELS GET A BETTER HANDLE ON BOTH THE TIMING
AND TRACK OF THIS FEATURE. HAVE BROUGHT IN COOLER HIGHS IN THE
40S FOR MOST AREAS WEDNESDAY.

JAB

&&

.AVIATION...

06Z TAF CYCLE

PRESSURE GRADIENT ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO TIGHTEN IN RESPONSE TO A DEEPENING SURFACE LOW OVER SOUTHWEST
MISSOURI. S/SW 925 MB WINDS AT NQA ARE ALREADY AT 51 KTS AND IS
EXPECTED TO INCREASE TO AROUND 60 KTS INTO THE REMAINDER OF THE NIGHT.
THUS...HAVE INCLUDED LLWS IN TAFS TONIGHT/THROUGH AT LEAST 20/12Z.

A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT JBR/MEM MAINLY
BETWEEN 09-13Z...AND MKL/TUP BETWEEN 12-16Z. SOUTHEAST/SOUTH WINDS
WILL INCREASE TO AROUND 20 KTS SUSTAINED WITH GUSTS TO AROUND 30
KTS OVERNIGHT...VEER WEST/NORTHWEST WITH FRONTAL PASSAGE THURSDAY
MORINING...AND GRADUALLY DIMINISH THURSDAY NIGHT. VFR CONDITIONS
ANTICIPATED TO DETERIORATE TO MVFR CONDITIONS OVERNIGHT WITH A
POTENTIAL FOR IFR CONDITIONS WITHIN THUNDERSTORMS. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR CONDITIONS THURSDAY MORNING AT ALL SITES.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  30  47  33 /  30   0   0   0
MKL  57  28  45  26 /  80   0   0   0
JBR  50  28  45  28 /  10   0   0   0
TUP  59  28  47  29 /  90   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 20, 3:39 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CST THU DEC 20 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH AND WEST OF A LINE
FROM WYNNE ARKANSAS...BOLIVAR TENNESSEE...TO COFFEEVILLE
MISSISSIPPI THROUGH 7AM THIS MORNING. THE MAIN THREAT WILL BE
DAMAGING WINDS.

A FEW STRONG STORMS MAY BE POSSIBLE THIS MORNING TO THE NORTH AND
EAST OF THE ABOVE LINE. STRONG GUSTY WINDS WILL BE THE MAIN THREAT.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH THROUGH 6
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 7AM THIS MORNING.

JAB

In the hours before

Special weather statement, Dec 20, 2:50 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 AM CST THU DEC 20 2012

ARZ018-026>028-035-036-MOZ113-115-200930-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-MISSISSIPPI AR-
POINSETT AR-DUNKLIN MO-PEMISCOT MO-
250 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CST FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 6 MILES SOUTH OF PARAGOULD TO 10 MILES SOUTHWEST OF WYNNE AT
249 AM CST...MOVING EAST AT 45 MPH.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...DUNKLIN...GREENE...
MISSISSIPPI...PEMISCOT AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR BAY...BLYTHEVILLE...BROOKLAND...CARAWAY...EARLE...GOSNELL...
HARRISBURG...KEISER...LAKE CITY...LEACHVILLE...LEPANTO...MANILA...
MARKED TREE...MONETTE...PARAGOULD...PARKIN...TRUMANN...TYRONZA AND
WYNNE...SHOULD MONITOR THIS LINE OF STORMS CLOSELY.

&&

LAT...LON 3554 9078 3609 9052 3607 8983 3516 9034
      3516 9105 3520 9105
TIME...MOT...LOC 0849Z 267DEG 38KT 3597 9046 3555 9066
          3514 9092
Special weather statement, Dec 20, 3:13 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CST THU DEC 20 2012

ARZ009-MOZ113-115-TNZ001-019-201000-
CLAY AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-
313 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CST FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES NORTH OF CAMPBELL TO 6 MILES SOUTHWEST OF SENATH AT 313
AM CST...MOVING EAST AT 40 MPH.

PEOPLE IN CLAY...DUNKLIN...DYER...LAKE AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR CAMPBELL...CARUTHERSVILLE...HAYTI...
KENNETT...MALDEN...SENATH AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
      3640 8968 3641 8960 3635 8953 3650 8954
      3650 8949 3647 8949 3646 8946 3650 8940
      3605 8956 3609 9025 3618 9023 3620 9020
      3621 9022 3664 9012
TIME...MOT...LOC 0913Z 272DEG 35KT 3654 9004 3606 9018
Special weather statement, Dec 20, 3:15 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CST THU DEC 20 2012

ARZ049-058-MSZ007-008-010-011-020-200945-
LEE AR-PHILLIPS AR-TUNICA MS-TATE MS-TALLAHATCHIE MS-QUITMAN MS-
COAHOMA MS-
315 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CST FOR...

  SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME WEST CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM AUBREY TO 8 MILES SOUTH OF CRUMROD AT 315 AM
CST...MOVING EAST AT 70 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN...TALLAHATCHIE...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...ELAINE...
HELENA...MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BEAVERDAM LAKE...FLOWER LAKE...HORSESHOE LAKE...MIDWAY
LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3457 9085 3478 9096 3477 9020 3454 9021
      3395 9033 3395 9046 3398 9046 3398 9066
      3399 9067 3411 9067 3412 9103
TIME...MOT...LOC 0915Z 270DEG 63KT 3474 9080 3457 9072
          3404 9094
Special weather statement, Dec 20, 3:30 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST THU DEC 20 2012

ARZ028-035-036-MSZ001-007-TNZ048-049-088-201015-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-TUNICA MS-DE SOTO MS-SHELBY TN-
LAUDERDALE TN-TIPTON TN-
330 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES WEST OF DYESS TO 13 MILES SOUTHWEST OF SIMSBORO AT 330
AM CST...MOVING EAST AT 45 MPH.

PEOPLE IN CRITTENDEN...CROSS...DESOTO...LAUDERDALE...MISSISSIPPI...
SHELBY...TIPTON AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...CORDOVA...COVINGTON...EARLE...GERMANTOWN...HERNANDO...HORN
LAKE...MARION...MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...
MILLINGTON...OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK...WEST
MEMPHIS AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE
LAKE...HORN LAKE...LAKE MCKELLAR...ROBCO LAKE...SUNK LAKE...THE CHUTE
AND WAPANOCCA LAKE.

&&

LAT...LON 3544 9043 3544 9028 3561 9029 3560 8953
      3538 8964 3477 8983 3477 9054 3480 9053
      3479 9048 3483 9046 3487 9049 3489 9046
      3489 9044 3483 9041 3514 9040 3515 9055
TIME...MOT...LOC 0930Z 271DEG 41KT 3558 9019 3493 9051
Special weather statement, Dec 20, 3:32 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST THU DEC 20 2012

ARZ028-TNZ019-048-049-201015-
MISSISSIPPI AR-DYER TN-LAUDERDALE TN-TIPTON TN-
332 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...

  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 5 MILES NORTHEAST OF GOSNELL TO 8 MILES SOUTHWEST OF KEISER AT
332 AM CST...MOVING EAST AT 45 MPH.

PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR BLYTHEVILLE...DYERSBURG...FORT PILLOW STATE
PARK...GOSNELL...KEISER...LUXORA...OSCEOLA AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE...CHISHOLM LAKE AND OPEN LAKE.

&&

LAT...LON 3607 8924 3582 8937 3582 8940 3577 8944
      3574 8943 3570 8944 3568 8947 3560 8949
      3560 9028 3600 9008 3600 8971 3603 8969
      3607 8968
TIME...MOT...LOC 0932Z 274DEG 40KT 3602 8991 3563 9019
Special weather statement, Dec 20, 3:47 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CST THU DEC 20 2012

ARZ049-MSZ001-002-007-008-010>012-020-021-201015-
LEE AR-YALOBUSHA MS-TUNICA MS-TATE MS-TALLAHATCHIE MS-QUITMAN MS-
PANOLA MS-MARSHALL MS-DE SOTO MS-COAHOMA MS-
347 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...

  EXTREME EAST CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES SOUTHWEST OF ROBINSONVILLE TO 6 MILES SOUTHWEST
OF DUBLIN AT 347 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN COAHOMA...DESOTO...LEE...MARSHALL...PANOLA...QUITMAN...
TALLAHATCHIE...TATE...TUNICA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE...CHARLESTON...CLARKSDALE...GEORGE PAYNE
STATE PARK...JOHN W KYLE STATE PARK AND SENATOBIA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE LAKE...MOON
LAKE AND ROBCO LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3443 9046 3482 9050 3481 8964 3456 8970
      3455 8972 3444 8972 3392 8980 3394 9046
      3398 9046 3399 9067 3402 9067
TIME...MOT...LOC 0947Z 272DEG 43KT 3478 9036 3443 9035
          3403 9055

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:15 AM CSTSpecial Weather StatementMEGCoahoma, Quitman, Tunica30 min
Dec 20, 3:30 AM CSTSpecial Weather StatementMEGDeSoto45 min
Dec 20, 3:47 AM CSTSpecial Weather StatementMEGPanola, Quitman, Tallahatchie, Tate, Tunica28 min
Dec 20, 4:03 AM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall42 min
Dec 20, 4:31 AM CSTSpecial Weather StatementMEGBenton, Marshall44 min
Dec 20, 4:32 AM CSTSpecial Weather StatementMEGLafayette, Panola, Yalobusha43 min
Dec 20, 5:10 AM CSTSpecial Weather StatementMEGAlcorn, Benton, Prentiss, Tippah, Union35 min
Dec 20, 5:12 AM CSTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc33 min
Dec 20, 5:45 AM CSTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo, Union45 min
Dec 20, 5:48 AM CSTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe57 min
Dec 20, 1:36 AM CSTSpecial Weather StatementMEGLawrence, Randolph39 min
Dec 20, 2:04 AM CSTSpecial Weather StatementMEGCross, Poinsett41 min
Dec 20, 2:18 AM CSTSpecial Weather StatementMEGCraighead27 min
Dec 20, 2:37 AM CSTSpecial Weather StatementMEGLee, Phillips23 min
Dec 20, 2:41 AM CSTSpecial Weather StatementMEGLee, St. Francis49 min
Dec 20, 2:50 AM CSTSpecial Weather StatementMEGCraighead, Cross, Mississippi, Poinsett40 min
Dec 20, 3:32 AM CSTSpecial Weather StatementMEGMississippi43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.